COC or POP I'm so torn and very apprehensive about side effects

side-effects
progestagen-only-pill

#1

Hi there

I have been on the Combined pill on and off continuously since I was 16/17 years old. I have had no problems and feel its gotten used to my body now. However recently I’ve found out there are 2 small cysts in my right boob and thought I should come off the hormones until its been investigated. All is fine thankfully and I’ve been told there is nothing to worry about. Ideally I would like to go back on to the Combined pill and they told me they wouldn’t see any reason why i shouldn’t take it but they suggested POP might be a better option.

My main concern and fears are mood changes, weight gain, acne and not having periods. Can anyone shed some light on what their experience with POP is and whether their side effects go away?

On the combined pill I always opted for the 7 day pill gap to have my periods I really dont like the idea of not having my periods. Every time I took a long break from the pill I had fluid retention for the first couple of months then it would settle down.

I’m trying to weigh up options before I make a decision so I’d like to get another opinion

Thanks


#2

Hello @27andstillunsure

Just in case it is useful for your decision making a history of ‘benign breast disease’ that is breast disease that is not cancer is not a contraindication to take the combined pill.

So if you want to go back on the combined pill and if you have the ‘all clear’ on the cysts then there is no reason why you should not use the combined pill.

Many thanks

Paula


#3

Thanks Dr Paul,

So to be clear, the two are completely unrelated? and I should be ok to go back on the combined pill. Great news

Thanks so much


#4

Hello @27andstillunsure

I can’t really give specific advice, but I can say that the UK medical eligibility criteria for the use of the combined pill say that a past history of benign breast disease is not a contraindication. So you could encourage whoever prescribes your pill to check this document and that should reassure them.

Hope helpful

Paula